MAUDE Adverse Event Report: GYRUS ACMI, INC ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR

GYRUS ACMI, INC ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR
Model Number E2OS-CF27
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue cannot be determined at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, the user facility reported that the plastic tip cracked.The issue found during an unknown event.There was no patient involvement associated on this reported event.No user injury was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to inform that upon further review this is not a reportable malfunction.Per the legal manufacturer there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.The following sections were updated: g3, g6, h2 and h10.
 
Additional Manufacturer Narrative
Correction: this event has determined to be reportable.This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation where service confirmed the customer's complaint.It was found that the insulation tip was cracked and chipped from the outer sheath.In addition, the red dot on the sheath head was missing.The device history record (dhr) was unable to be reviewed for this device since the dhr was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The final manufacture date is october 2017.Based on the results of the investigation, a definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects;" "do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." olympus will continue to monitor the field performance of this device.

Brand Name
ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR
Common Device Name
ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key12440476
Report Number1519132-2021-00015
Device Sequence Number3578473
Product Code FAS
UDI-Device Identifier00821925003477
UDI-Public00821925003477
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2OS-CF27
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/16/2021
08/08/2022
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date09/20/2021
09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown